Illinois, 2008Dense Fog in Illinois, February 4, 2008
February 4, 2008 · NWS LOT · 3 events in 3 counties and zones
Dense fog formed across northern Illinois during the morning hours of February 4th and continued into the afternoon. Numerous car accidents were reported with injuries and fatalities.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 2
- Injuries
- 6
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Dense fog formed across northern Illinois during the morning hours of February 4th and continued into the afternoon. Numerous car accidents were reported with injuries and fatalities.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Feb 4, 5:52 AM CST, 8 minutes earlier.
Area forecast discussion, Feb 4, 5:52 AM CST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO IL
552 AM CST MON FEB 4 2008
.DISCUSSION...
327 AM CST
TURNS OUT THE GFS SHUD HAVE BEEN MODEL OF CHOICE WITH TIMING OF PCPN
LAST NIGHT...ALTHO SNOWFALL WAS EVEN UNDERPLAYED THERE BASED ON
SOUNDING PROFILES. HAVE DECIDED TO FOLLOW GFS THIS RUN AS
PENANCE.
TEMPS WARMING OVERNIGHT AND INDICATING 32 TO 34 NORTH OF I-80 WITH
DEWPTS DOWN TO 30. STILL IN JEOPARDY OF PATCHY FRZG PCPN IF ANY
ARISES THIS MRNG...BUT SHUD BE SETTING UP FOR ALL RAIN BY NOON.
RISING DEWPTS OVER SNOWPACK SHUD REALLY TURN THE MELT ON AND RELEASE
SATURATED VAPOR INTO THE LOWER LVLS. SO HAVE GONE WITH WIDESPREAD
FOG. CUD BE SOME 1/2 MILE REPORTS THRU TODAY...BUT WILL NOT BE
LOOKING FOR DENSE FOG ADVISORY IN THE DAYTIME. HIGHS SHUD STILL
REACH INTO MID 40S SOUTH TO ARND 40 NORTH...BUT THIS NOT ATTAINED
UNTIL SUNSET AS TEMPS CONTINUE TO GET GOOD FEED THRU DAYLIGHT. TEMPS
SLOW TO FALL EARLY TONIGHT WITH CONTD SOUTH FLOW ..BUT DROPPING
AFTER SFC LOW PASSAGE THIS EVENING. TEMPS LIKELY TO BE FALLING THRU
THE DAY TUESDAY IN ADVANCE OF NEXT WAVE FIRING OUT OF SRN PLAINS
INTO SRN IL TUES EVENING. RAIN THREAT CHANGING TO SNOW BY END OF DAY
WITH WRAPAROUND MOISTURE IN COLD SECTOR SWING THRU OVERNIGHT. CUD BE
WIDESPREAD 6 INCH SNOWFALL N OF I-80 TUES NGT THRU WED WITH 1-4
INCHES SOUTH THRU THAT TIME FRAME. HAVE ISSUED WINTER STORM WATCH VS
HEAVY SNOW WATCH FOR PSBL MIXED PCPN AT ONSET. UPR LOW MOVING THRU
AROUND 18Z AND HAVE ENDED WATCH SHORTLY THEREAFTER.
HIGH PRESSURE FOLLOWING WED NGT INTO EARLY THURS SHUD PERMIT A
RESPITE FROM MORE SNOW UNTIL THURS AFTN AS ANOTHER CLIPPER COMES
SWINGING DOWN ACROSS THE PLAINS. WILL BE SEEING A COUPLE MORE WAVES
FRI INTO SATURDAY. DEEPENING OF UPR TROF SATURDAY INTO SUNDAY WILL
FORCE FRIGID ARCTIC AIR DOWN THE LAKES AND UPR MIDWEST AND RESULTING
IN NIGHTTIME TEMPS IN THE TEENS AGAIN
RLB
&&
.AVIATION...
12Z TAFS...WIDESPREAD LIFR CONDITIONS WITH DZ/FG/LOW STRATUS...IN
PLACE AS REGION REMAINS UNDER ELY FLOW NORTH OF A WARM FRONT WHICH
IS SLOWLY MOVING NWD THROUGH SRN IL. DO NOT EXPECT ANY IMPROVEMENT
THROUGH THE PERIOD...AND VERY LIKELY...CONDITIONS WILL DETERIORATE
FURTHER TO VLIFR AS THE WARM FRONT ADVANCES NWD OVER NRN IL/NWRN
IN AND WARMER...MOISTER AIR MOVES OVER THE DEEP SNOWPACK. AT
ISSUANCE TIME...VSBY WAS 1-3SM ACROSS THE AREA...BUT WHEN THE WARM
FRONT MOVES THROUGH...VSBY SHOULD QUICKLY DROP TO 1/4-1/2SM AND
REMAIN THERE THRU MUCH OF THE REMAINDER OF THE PERIOD. SOME
IMPROVEMENT IS EXPECTED TOWARD THE END OF THE PERIOD WHEN A COLD
FRONT WILL SWEEP THROUGH THE REGION. BASED ON THE LATEST
GUIDANCE...THE FRONT SHOULD MOVE FROM WEST TO EAST...HITTING RFD
BY ARND 08-09Z...ORD/MDW BY 09-10Z AND GYY BY 10-11Z.
KREIN
&&
.MARINE...
330 AM CST
A LOW PRESSURE SYSTEM OVER EASTERN COLORADO WILL TRACK NORTHEAST
THROUGH THE CENTRAL PLAINS AND UPPER MISSISSIPPI VALLEY MONDAY AND
REACH NORTHERN LAKE HURON BY TUESDAY MORNING. A COLD FRONT
TRAILING SOUTHWEST FROM THE LOW WILL MOVE ACROSS THE LAKE MONDAY
NIGHT...FORCING WINDS TO SHIFT FROM EASTERLY TO NORTHERLY. WINDS
WILL INCREASE TO NEAR 30KT FOLLOWING THE FRONTAL PASSAGE. ANOTHER LOW
PRESSURE SYSTEM WILL DEVELOP OVER THE RED RIVER VALLEY TUESDAY
MORNING AND TRACK NORTHEAST THROUGH THE OHIO VALLEY TUESDAY
NIGHT...ALLOWING WINDS TO BACK NORTHEASTERLY...BEFORE RETURNING TO
NORTHERLY AS THE LOW PROCEEDS TO NEW ENGLAND WEDNESDAY EVENING. A
RIDGE OF HIGH PRESSURE WILL BUILD OVER THE CENTRAL PLAINS TUESDAY
NIGHT AND SPREAD EASTWARD ACROSS THE MISSISSIPPI VALLEY AND
WESTERN GREAT LAKES WEDNESDAY AND THURSDAY...ALLOWING WINDS TO
DECREASE TO 10 TO 20KT.
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...WINTER STORM WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY
AFTERNOON FOR ILZ003>006-008-010>014-019-020.
IN...NONE.
LM...NONE.
&&
WFO LOTHazardous weather outlook, Feb 4, 4:19 AM CST, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
419 AM CST MON FEB 4 2008
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
051030-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
419 AM CST MON FEB 4 2008 /519 AM EST MON FEB 4 2008/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...TODAY AND TONIGHT.
LIGHT FREEZING DRIZZLE IS POSSIBLE THIS MORNING NORTH OF I-88.
AS ABOVE FREEZING TEMPERATURES OVERRIDE THE SNOW PACK AND SATURATE
THE AIR WITH MELTED SNOW...WIDESPREAD FOG WILL RESULT. THE FOG COULD
IMPACT TRAVEL WITH VISIBILITY REDUCTIONS TO A HALF MILE TODAY.
THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING.
LOCALIZED ICE JAM FLOODING WILL CONTINUE ALONG PORTIONS OF THE
ROCK AND KANKAKEE RIVERS. SNOWMELT AND RAINFALL TODAY THROUGH
TUESDAY MAY LEAD TO RISES ON RIVERS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THERE ARE STILL SOME ISOLATED THUNDERSTORMS POSSIBLE TUESDAY
MAINLY EAST OF INTERSTATE 57.
ANOTHER WINTRY SYSTEM WILL MOVE OUT OF THE SOUTHERN PLAINS AND
ACROSS SOUTHERN ILLINOIS TUESDAY NIGHT AND WEDNESDAY. SIGNIFICANT
SNOWFALLS ARE LIKELY TO RESULT ACROSS NORTHERN ILLINOIS AND
NORTHWEST INDIANA.
LOCALIZED ICE JAM FLOODING WILL CONTINUE ALONG PORTIONS OF THE
ROCK AND KANKAKEE RIVERS. SNOWMELT AND RAINFALL TUESDAY COULD LEAD
TO RISES ON RIVERS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ740>745-051030-
WINTHROP HARBOR TO MICHIGAN CITY-
419 AM CST MON FEB 4 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA
NEARSHORE WATERS OF LAKE MICHIGAN .
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-051030-
LAKE MICHIGAN OPEN WATERS-
419 AM CST MON FEB 4 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
In the hours before
Local storm report, Feb 4, 12:10 AM CST, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1210 AM CST MON FEB 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1209 AM SNOW BURBANK 41.74N 87.77W
02/04/2008 M3.9 INCH COOK IL CO-OP OBSERVER
MIDWAY 3SW, 9 INCHES ON THE GROUND.
&&
AKREINLocal storm report, Feb 4, 5:22 AM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
522 AM CST MON FEB 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM SNOW OTTAWA 41.35N 88.84W
02/03/2008 M0.5 INCH LA SALLE IL TRAINED SPOTTER
THUNDERSNOW REPORTED
0555 PM SNOW CHATSWORTH 40.75N 88.29W
02/03/2008 E0.0 INCH LIVINGSTON IL CO-OP OBSERVER
SNOW FALLING HEAVILY WITH FREQUENT LIGHTNING...HAD JUST
STARTED SNOWING.
0600 PM SNOW 3 SSE SHERIDAN 41.49N 88.66W
02/03/2008 M4.0 INCH LA SALLE IL PUBLIC
4 INCHES IN 2 HRS. COCORAHS OBSERVER
0610 PM SNOW PERU 41.34N 89.13W
02/03/2008 M1.0 INCH LA SALLE IL TRAINED SPOTTER
THUNDERSNOW. WHITE TO NEAR WHITE OUT CONDITIONS OBSERVED.
0610 PM SNOW ROCKFORD AIRPORT 42.20N 89.10W
02/03/2008 M2.5 INCH WINNEBAGO IL OFFICIAL NWS OBS
OFFICIALLY 2.0 INCHES AT TOP OF THE HOUR...WITH 0.5
INCHES FALLING SINCE THE TOP OF THE HOUR.
0615 PM SNOW ROCKFORD 42.27N 89.06W
02/03/2008 M2.0 INCH WINNEBAGO IL TRAINED SPOTTER
MODERATE SNOW CONTINUES
0625 PM SNOW KANKAKEE 41.12N 87.86W
02/03/2008 M0.0 INCH KANKAKEE IL TRAINED SPOTTER
SNOW JUST BEGAN WITH THUNDER AND LIGHTNING.
0625 PM SNOW PERU 41.34N 89.13W
02/03/2008 M2.2 INCH LA SALLE IL TRAINED SPOTTER
THIS IS ALL WITHIN THE PAST ONE HOUR.
0635 PM SNOW CHATSWORTH 40.75N 88.29W
02/03/2008 M0.5 INCH LIVINGSTON IL CO-OP OBSERVER
THUNDER AND LIGHTNING STILL
0640 PM SNOW 2 SW SANDWICH 41.63N 88.65W
02/03/2008 M0.5 INCH LA SALLE IL TRAINED SPOTTER
THUNDER AND LIGHTNING BEGAN IN THE LAST 15 MINUTES.
0650 PM SNOW ROMEOVILLE 41.65N 88.09W
02/03/2008 M0.4 INCH WILL IL OFFICIAL NWS OBS
IN THE PAST 30 MINUTES...SNOW CURRENTLY FALLING HEAVILY
AT THE OFFICE.
0655 PM SNOW 2 N WINNEBAGO 42.30N 89.24W
02/03/2008 M4.5 INCH WINNEBAGO IL BROADCAST MEDIA
MEASURED AT WREX STUDIOS
0655 PM SNOW ROCKFORD 42.27N 89.06W
02/03/2008 M3.5 INCH WINNEBAGO IL TRAINED SPOTTER
0700 PM SNOW 4 WSW COAL CITY 41.27N 88.35W
02/03/2008 E1.5 INCH GRUNDY IL TRAINED SPOTTER
1.5 INCHES IN THE PAST HOUR.
0700 PM SNOW PEOTONE 41.33N 87.80W
02/03/2008 M0.8 INCH WILL IL PUBLIC
THUNDER/LIGHTNING
0710 PM SNOW 1 SSW DE KALB 41.92N 88.76W
02/03/2008 M1.5 INCH DEKALB IL TRAINED SPOTTER
1 INCH IN THE PAST 40 MINUTES
0715 PM SNOW ROMEOVILLE 41.65N 88.09W
02/03/2008 M1.6 INCH WILL IL OFFICIAL NWS OBS
VERY HEAVY SNOW CONTINUES...1.2 INCHES IN THE PAST 25
MINUTES.
0720 PM SNOW 3 WNW BULL VALLEY 42.33N 88.40W
02/03/2008 M2.3 INCH MCHENRY IL PUBLIC
ALL FELL IN APPROX LAST 2 HOURS
0725 PM SNOW LOVES PARK 42.34N 89.01W
02/03/2008 M4.0 INCH WINNEBAGO IL PUBLIC
0730 PM SNOW 1 N MENDOTA 41.57N 89.12W
02/03/2008 M3.5 INCH LA SALLE IL PUBLIC
3.5 INCHES IN 2 HRS. COCORAHS OBSERVER.
0730 PM SNOW 1 N LOMBARD 40.68N 87.27W
02/03/2008 M1.0 INCH BENTON IN PUBLIC
0730 PM SNOW PALOS PARK 41.66N 87.84W
02/03/2008 M1.0 INCH COOK IL PUBLIC
ALL IN THE PAST 1 HOUR
0735 PM SNOW KANKAKEE 41.12N 87.86W
02/03/2008 M2.1 INCH KANKAKEE IL TRAINED SPOTTER
2.1 INCHES IN THE PAST HOUR
0745 PM SNOW PLAINFIELD 41.62N 88.20W
02/03/2008 M4.0 INCH WILL IL TRAINED SPOTTER
3 INCHES FELL IN THE PAST HOUR
0745 PM SNOW PEOTONE 41.33N 87.80W
02/03/2008 M2.0 INCH WILL IL PUBLIC
0745 PM SNOW 3 SW MIDWAY AIRPORT 41.75N 87.79W
02/03/2008 M1.5 INCH COOK IL CO-OP OBSERVER
0750 PM SNOW ROMEOVILLE 41.65N 88.09W
02/03/2008 M3.1 INCH WILL IL OFFICIAL NWS OBS
2.7 INCHES IN THE PAST HOUR
0755 PM SNOW 1 SW STREAMWOOD 42.01N 88.19W
02/03/2008 M1.5 INCH COOK IL PUBLIC
1.3 INCHES IN 1 HR. COCORAHS OBSERVER.
0755 PM SNOW 1 SW TINLEY PARK 41.56N 87.81W
02/03/2008 M2.0 INCH WILL IL TRAINED SPOTTER
FELL IN THE PAST 70 MINUTES
0755 PM SNOW 1 ENE HARWOOD HEIGHTS 41.97N 87.79W
02/03/2008 M2.1 INCH COOK IL TRAINED SPOTTER
LIGHTNING NOTED WITH THUNDER FAINTLY HEARD. ALL OF THIS
SNOW FELL IN THE PAST 45 MINUTES.
0800 PM SNOW 2 NNW BURNHAM 41.66N 87.56W
02/03/2008 M2.0 INCH COOK IL PUBLIC
2 INCHES IN 1 HR. COCORAHS OBSERVER
0800 PM SNOW LINDENHURST 42.42N 88.03W
02/03/2008 M2.7 INCH LAKE IL AMATEUR RADIO
0800 PM SNOW 1 ENE HARWOOD HEIGHTS 41.97N 87.79W
02/03/2008 M2.1 INCH COOK IL PUBLIC
2.1 INCHES IN 45 MIN. COCORAHS OBSERVER.
0800 PM SNOW BARTLETT 41.98N 88.21W
02/03/2008 M1.3 INCH DUPAGE IL TRAINED SPOTTER
0800 PM SNOW NORTHBROOK 42.13N 87.83W
02/03/2008 M1.0 INCH COOK IL AMATEUR RADIO
0800 PM SNOW WINFIELD 41.87N 88.15W
02/03/2008 M2.0 INCH DUPAGE IL PUBLIC
IN THE PAST 2 HOURS
0810 PM SNOW PERU 41.34N 89.13W
02/03/2008 M5.1 INCH LA SALLE IL PUBLIC
0810 PM SNOW LINDENHURST 42.42N 88.03W
02/03/2008 M2.7 INCH LAKE IL AMATEUR RADIO
0815 PM SNOW 3 SW MIDWAY AIRPORT 41.75N 87.79W
02/03/2008 M2.5 INCH COOK IL CO-OP OBSERVER
1 INCH IN THE PAST 30 MINUTES
0815 PM SNOW CARBON HILL 41.30N 88.30W
02/03/2008 M3.5 INCH GRUNDY IL PUBLIC
3.5 INCHES IN 2 HRS.
0820 PM SNOW ROMEOVILLE 41.65N 88.09W
02/03/2008 M3.7 INCH WILL IL OFFICIAL NWS OBS
3.3 INCHES IN THE PAST 90 MINUTES.
0825 PM SNOW CHANNAHON 41.43N 88.22W
02/03/2008 M3.8 INCH WILL IL NWS EMPLOYEE
0830 PM SNOW 2 WSW ELK GROVE VILLAGE 41.99N 88.03W
02/03/2008 M1.8 INCH DUPAGE IL PUBLIC
0830 PM SNOW 3 WNW BULL VALLEY 42.33N 88.40W
02/03/2008 M3.3 INCH MCHENRY IL PUBLIC
COCORAHS OBSERVER
0830 PM SNOW PERU 41.34N 89.13W
02/03/2008 M4.0 INCH LA SALLE IL PUBLIC
0830 PM SNOW ROCKFORD 42.27N 89.06W
02/03/2008 M4.5 INCH WINNEBAGO IL TRAINED SPOTTER
0835 PM SNOW OAK BROOK 41.84N 87.95W
02/03/2008 M3.7 INCH DUPAGE IL CO-OP OBSERVER
3.7 INCHES SINCE 7 PM.
0840 PM SNOW 1 ESE ELK GROVE VILLAGE 42.00N 87.97W
02/03/2008 M2.2 INCH COOK IL PUBLIC
0840 PM SNOW 1 NNE LA GRANGE 41.82N 87.87W
02/03/2008 M3.7 INCH COOK IL PUBLIC
COCORAHS OBSERVER
0840 PM SNOW CHESTERTON 41.60N 87.06W
02/03/2008 M2.0 INCH PORTER IN TRAINED SPOTTER
0845 PM SNOW 1 N DOWNERS GROVE 41.81N 88.02W
02/03/2008 M4.7 INCH DUPAGE IL PUBLIC
0850 PM SNOW ROMEOVILLE 41.65N 88.09W
02/03/2008 M3.9 INCH WILL IL OFFICIAL NWS OBS
0855 PM SNOW 3 ESE NAPERVILLE 41.75N 88.10W
02/03/2008 M4.2 INCH DUPAGE IL PUBLIC
4.2 INCHES IN 3 HRS. COOCRAHS OBSERVER
0855 PM SNOW CICERO 41.84N 87.76W
02/03/2008 M3.4 INCH COOK IL PUBLIC
0857 PM SNOW 1 SW STREAMWOOD 42.01N 88.19W
02/03/2008 M2.5 INCH COOK IL PUBLIC
2.5 INCHES IN 2 HRS. COCORAHS OBSERVER
0900 PM SNOW PEOTONE 41.33N 87.80W
02/03/2008 M2.5 INCH WILL IL PUBLIC
0900 PM SNOW BARTLETT 41.98N 88.21W
02/03/2008 M2.0 INCH DUPAGE IL PUBLIC
0900 PM SNOW 2 SE MCHENRY 42.32N 88.26W
02/03/2008 M2.3 INCH MCHENRY IL PUBLIC
0900 PM SNOW LAKE BLUFF 42.28N 87.85W
02/03/2008 M3.2 INCH LAKE IL AMATEUR RADIO
0900 PM SNOW NORTHBROOK 42.13N 87.83W
02/03/2008 M2.2 INCH COOK IL AMATEUR RADIO
0900 PM SNOW BEACH PARK 42.42N 87.86W
02/03/2008 M2.7 INCH LAKE IL AMATEUR RADIO
0900 PM SNOW 1 NNE PARK RIDGE 42.03N 87.84W
02/03/2008 M2.1 INCH COOK IL PUBLIC
COCORAHS OBSERVER
0900 PM SNOW 9 W CHICAGO 41.88N 87.80W
02/03/2008 M3.5 INCH COOK IL PUBLIC
FELL BETWEEN 7 AND 9 PM
0900 PM SNOW 3 NE GURNEE 42.41N 87.89W
02/03/2008 M3.0 INCH LAKE IL PUBLIC
COCORAHS OBSERVER
0900 PM SNOW 1 S ORLAND HILLS 41.58N 87.84W
02/03/2008 M3.5 INCH COOK IL PUBLIC
COCORAHS OBSERVER
0900 PM SNOW 2 NNW BURNHAM 41.66N 87.56W
02/03/2008 M3.5 INCH COOK IL AIRPLANE PILOT
0903 PM SNOW 3 SW MIDWAY AIRPORT 41.75N 87.79W
02/03/2008 M3.4 INCH COOK IL CO-OP OBSERVER
0910 PM SNOW LINDENHURST 42.42N 88.03W
02/03/2008 M4.0 INCH LAKE IL AMATEUR RADIO
0910 PM SNOW POLO 41.98N 89.58W
02/03/2008 M3.3 INCH OGLE IL CO-OP OBSERVER
0914 PM SNOW KANKAKEE 41.12N 87.86W
02/03/2008 M3.2 INCH KANKAKEE IL PUBLIC
0914 PM SNOW 1 N JOLIET 41.54N 88.12W
02/03/2008 M4.0 INCH WILL IL PUBLIC
COCORAHS OBSERVER
0915 PM SNOW 1 SSW DE KALB 41.92N 88.76W
02/03/2008 M3.5 INCH DEKALB IL PUBLIC
COCORAHS OBSERVER
0915 PM SNOW 2 ESE ROSCOE 42.41N 88.97W
02/03/2008 M5.1 INCH WINNEBAGO IL PUBLIC
COCORAHS OBSERVER
0915 PM SNOW JOLIET 41.53N 88.12W
02/03/2008 M4.0 INCH WILL IL CO-OP OBSERVER
0925 PM SNOW 2 WSW ELK GROVE VILLAGE 41.99N 88.03W
02/03/2008 M2.3 INCH DUPAGE IL PUBLIC
COCORAHS OBSERVER
0925 PM SNOW 5 WNW KANKAKEE 41.14N 87.95W
02/03/2008 M3.2 INCH KANKAKEE IL PUBLIC
COCORAHS OBSERVER
0925 PM SNOW HOMEWOOD 41.56N 87.66W
02/03/2008 M3.5 INCH COOK IL PUBLIC
0930 PM SNOW MONTGOMERY 41.73N 88.34W
02/03/2008 M3.0 INCH KANE IL PUBLIC
0930 PM SNOW DE MOTTE 41.20N 87.20W
02/03/2008 M3.3 INCH JASPER IN PUBLIC
0930 PM SNOW 3 S WHEATFIELD 41.15N 87.05W
02/03/2008 M2.1 INCH JASPER IN PUBLIC
COCORAS OBSERVER
0942 PM SNOW OAK BROOK 41.84N 87.95W
02/03/2008 M4.1 INCH DUPAGE IL PUBLIC
0945 PM SNOW SPRING GROVE 42.44N 88.24W
02/03/2008 M3.6 INCH MCHENRY IL AMATEUR RADIO
0955 PM SNOW NAPERVILLE 41.76N 88.15W
02/03/2008 M3.7 INCH DUPAGE IL TRAINED SPOTTER
1000 PM SNOW JOLIET 41.53N 88.12W
02/03/2008 M3.5 INCH WILL IL NWS EMPLOYEE
9 ON THE GROUND
1014 PM SNOW 1 SW STREAMWOOD 42.01N 88.19W
02/03/2008 M3.1 INCH COOK IL PUBLIC
1015 PM SNOW PLAINFIELD 41.62N 88.20W
02/03/2008 M4.8 INCH WILL IL TRAINED SPOTTER
1015 PM SNOW DE KALB 41.93N 88.75W
02/03/2008 M3.5 INCH DE KALB IL TRAINED SPOTTER
1015 PM SNOW BELVIDERE 42.25N 88.85W
02/03/2008 M4.0 INCH BOONE IL TRAINED SPOTTER
1023 PM SNOW JOLIET 41.53N 88.12W
02/03/2008 M3.7 INCH WILL IL PUBLIC
1025 PM SNOW CHANNAHON 41.43N 88.22W
02/03/2008 M4.0 INCH WILL IL NWS EMPLOYEE
1030 PM SNOW 1 N DOWNERS GROVE 41.81N 88.02W
02/03/2008 M4.8 INCH DUPAGE IL TRAINED SPOTTER
1030 PM SNOW ROCKFORD AIRPORT 42.20N 89.10W
02/03/2008 M3.5 INCH WINNEBAGO IL OFFICIAL NWS OBS
1030 PM SNOW OHARE AIRPORT 41.98N 87.90W
02/03/2008 M2.5 INCH COOK IL OFFICIAL NWS OBS
1030 PM SNOW ANTIOCH 42.47N 88.08W
02/03/2008 M3.9 INCH LAKE IL AMATEUR RADIO
1124 PM SNOW CHESTERTON 41.60N 87.06W
02/03/2008 M2.5 INCH PORTER IN PUBLIC
1126 PM SNOW CHESTERTON 41.60N 87.06W
02/03/2008 M2.5 INCH PORTER IN CO-OP OBSERVER
1140 PM SNOW 1 ESE STREATOR 41.12N 88.81W
02/03/2008 M3.0 INCH LA SALLE IL CO-OP OBSERVER
1209 AM SNOW BURBANK 41.74N 87.77W
02/04/2008 M3.9 INCH COOK IL CO-OP OBSERVER
MIDWAY 3SW, 9 INCHES ON THE GROUND.
&&
RBRUMERLocal storm report, Feb 4, 5:24 AM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
524 AM CST MON FEB 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 AM SNOW WOODSTOCK 42.31N 88.44W
02/04/2008 M3.3 INCH MCHENRY IL CO-OP OBSERVER
&&
RBRUMERDense Fog, La Salle
- When
- February 4, 6:00 AM CST to 4:00 PM CST
- Where
- La Salle forecast zone
- Deaths
- 0 direct, 1 indirect
- Injuries
- 0 direct, 1 indirect
- Reported by
- Newspaper
- Coordinates
- 41.344, -88.886 (the zone’s center; the record gives no point)
Due to dense fog, the driver of a car did not see the flashing lights or crossing gates at a railroad crossing in Kernan. He drove through the gate and struck a locomotive. The driver was killed and a passenger was injured. In another accident near Ottawa, three cars were involved, but no injuries were reported.
Dense Fog, Will
- When
- February 4, 6:00 AM CST to 4:00 PM CST
- Where
- Will forecast zone
- Deaths
- 0 direct, 1 indirect
- Reported by
- Newspaper
A man who was snow blowing walked into the right lane of Coal City Road, just west of Novy Road in dense fog. He was struck and killed by a car that could not stop before hitting him.
Dense Fog, Iroquois
- When
- February 4, 6:00 AM CST to 4:00 PM CST
- Where
- Iroquois forecast zone
- Injuries
- 0 direct, 5 indirect
- Reported by
- Newspaper
- Coordinates
- 40.747, -87.824 (the zone’s center; the record gives no point)
A semi truck pulled out onto Route 24 and was struck by a van. The driver of the van suffered injuries. As traffic backed up from this accident, another semi truck was rear ended by car. The driver of the car was also injured. A third accident occurred near the first accident location, when a car with three people onboard struck a semi truck. All three people were injured.
- Dense Fog
- Fog reducing visibility to a quarter mile or less, filed where it caused accidents or disruption.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Indiana, February 4 to 9, 20083 deaths · $2.5 million · 5 events
- Dense Fog in Illinois, February 4, 20081 death · 21 injured · 3 events
- Dense Fog in Indiana, February 4, 20081 death · 2 injured · $50,000 · 1 event
- Dense Fog in Illinois, February 4 to 5, 20081 death · 35 events
- Flash Flooding and Flooding in Illinois, February 4 to 9, 2008$1.5 million · 4 events
- Dense Fog in Iowa, February 4, 200821 events
- Ice Storm in Iowa, February 4, 2008$20,000 · 4 events
- Lightning Strike in Arizona, February 4, 2008$20,000 · 1 event
- Flash Flooding and Hail in Missouri, February 4 to 5, 20084.25 in hail · 15 events
- Dense Fog in Wisconsin, February 4, 200814 events
- Dense Fog in Illinois, February 4, 200813 events
- Dense Fog in Missouri, February 4, 20081 injured · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 84663, 84664, 84665.